Thunderstorm Wind, Woods
- When
- July 11, 4:45 PM CST
- Where
- Woods County, 16 mi NNE of Freedom
- Measured
- 59 kt (68 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 36.983, -99.000
Wind gust was measured by the Oklahoma mesonet.
6 thunderstorm wind, 6 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jul 11, 1:59 PM CST, 2 hours 46 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 259 PM CDT TUE JUL 11 2006 .DISCUSSION... COMPLICATED NEXT COUPLE OF DAYS AS MESOSCALE FEATURES WITH THE CONT INFLUENCE OF LARGER SCALE WILL DICTATE PRECIP AND TEMP TRENDS. THINK PRECIP CHANCES REMAIN GOOD ACROSS PORTIONS OF THE AREA THROUGH TOMORROW WITH PRECIP CHANCES LOWERING AND THEN ENDING BY THE END OF THE WEEK. FOR TONIGHT THINK CONVECTION WILL CONT TO INCREASE IN AREAL COVERAGE AND INTENSITY ACROSS SOUTHERN KS MOVING INTO NORTHERN OK AND PERHAPS ACROSS SOUTHERN OK AND N TX THROUGH THE FIRST PART OF THE EVENING. SEVERE THREAT...BEING MAINLY WET MICROBURST AND MARGINALLY SEVERE HAIL... SHOULD DIMINISH AFTER SUNSET WITH HEAVY RAIN POTENTIAL CONT OVERNIGHT. WRF(ETA) AND TO SOME EXTENT THE GFS SHOW SEVERAL MINOR MID LEVEL WAVES KEEPING THE RIDGE AT BAY THROUGH THE END OF THE WEEK AND AT LEAST SOME CHANCE FOR SOME AFTN AND EVENING THUNDER ACROSS PARTS OF THE AREA. WILL EXTEND POPS THROUGH THU NIGHT AT THIS TIME AND IF WRF IS RIGHT MIGHT NEED TO PUSH THEM ON INTO FRI AS WE REMAIN NEAR THE EASTERN EDGE OF MID LEVEL RIDGE. OTHERWISE WILL NOT MAKE ANY MAJOR CHANGES AS HOT AND MAINLY DRY WX LOOKS TO TAKE OVER ACROSS THE ENTIRE AREA OVER THE WEEKEND. ONE THING TO WATCH WILL BE IN AREAS THAT MAY GET MORE SUBSTANTIAL RAINFALL. THIS COULD AID IN GREENING UP THE VEGETATION AND THEREFORE KEEP TEMPS DOWN A COUPLE OF DEGREES. FARTHER IN THE EXTENDED THE GFS BRINGS A BACK DOOR FRONT INTO THE AREA FROM THE N/NE WHICH MAY TRY AND COOL TEMPS DOWN ACROSS EASTERN HALF OF OK AND COULD BRING ANOTHER CHANCE OF RAIN... BUT WILL LEAVE EXTENDED DRY FOR NOW. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 73 97 73 98 / 40 30 30 20 HOBART OK 73 99 73 99 / 30 20 30 20 WICHITA FALLS TX 74 100 73 99 / 30 30 20 20 GAGE OK 69 99 70 100 / 40 20 40 20 PONCA CITY OK 73 96 74 98 / 50 30 40 30 DURANT OK 75 97 75 97 / 40 20 30 20 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 20/30
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1150 AM CDT TUE JUL 11 2006
OKZ004>048-050>052-TXZ083>090-121200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1150 AM CDT TUE JUL 11 2006
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING ACROSS OKLAHOMA AND WESTERN NORTH TEXAS.
LOCATION...
THE SLIGHT RISK AREA INCLUDES ALL OF WESTERN NORTH TEXAS...AND
OKLAHOMA.
TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE FROM 1 PM
THROUGH MIDNIGHT.
IMPACTS...
WIND GUSTS TO 60 MPH AND NICKEL SIZE HAIL ARE THE MOST LIKELY
HAZARDS.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD BE PREPARED FOR SEVERE WEATHER FROM 1 PM UNTIL
MIDNIGHT.
DISCUSSION...
THUNDERSTORMS WILL INCREASE IN NUMBER AND INTENSITY THIS AFTERNOON
EAST OF INTERSTATE 44...AS STRONG DAYTIME HEATING AND INFLUENCE FROM
AN UPPER LEVEL DISTURBANCE HELP INITIATE STORMS. AVERAGE MOTION WILL
BE TOWARD THE EAST SOUTHEAST AT 20 MPH...WITH WIND GUSTS TO 60 MPH
AND NICKEL SIZE HAIL POSSIBLE WITH THESE STORMS.
ADDITIONAL STORMS ARE EXPECTED ALONG A SLOW MOVING COLD FRONT IN
KANSAS...WITH THESE STORMS POSSIBLY MOVING INTO NORTHERN OKLAHOMA
DURING THE LATE AFTERNOON AND EVENING HOURS...WITH ADDITIONAL SEVERE
WEATHER POSSIBLE. THESE STORMS COULD EVENTUALLY CONSOLIDATE INTO ONE
OR MORE CLUSTERS OF STORMS OVERNIGHT AS THE LOW LEVEL JET DEVELOPS.
WITH INSTABILITY DECREASING OVERNIGHT...THE THREAT FOR SEVERE
WEATHER SHOULD DIMINISH...WHILE THE THREAT FOR HEAVY RAIN INCREASES.
ACROSS THE REMAINDER OF OKLAHOMA AND NORTH TEXAS...STORMS ARE ALSO
POSSIBLE THIS AFTERNOON AND TONIGHT...DUE A VERY MOIST AND WEAKLY
CAPPED ENVIRONMENT. ISOLATED SEVERE WEATHER IN THESE AREAS CAN NOT
BE RULED OUT.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT WEDNESDAY JUL 12.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...50 PERCENT.
OTHER HAZARDOUS WEATHER...
DUE TO SLOW STORM MOTION AND HUMID AIR...LOCALLY HEAVY RAIN WILL BE
POSSIBLE WITH ANY STORMS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THUNDERSTORM OUTLOOK...
THUNDERSTORM CHANCES WILL CONTINUE THROUGH THURSDAY BEFORE
TRANSITIONING TO A GRADUALLY WARMER AND DRIER WEATHER PATTERN. DUE
TO THE POTENTIAL FOR HIGH INSTABILITY...A FEW STORMS MAY BECOME
SEVERE EACH DAY.
OTHER HAZARDOUS WEATHER...
HOT AND HUMID WEATHER WILL PERSIST THE NEXT SEVEN DAYS...WITH HEAT
INDICES REGULARLY APPROACHING 105 DEGREES. LIMITING OUTDOOR
ACTIVITIES DURING THE HOTTEST PART OF THE DAY IS RECOMMENDED.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
WEDNESDAY.
JAMESSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 317 PM CDT TUE JUL 11 2006 OKZ032-042-043-112030- HUGHES OK-PONTOTOC OK-COAL OK- 317 PM CDT TUE JUL 11 2006 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR COAL...HUGHES AND PONTOTOC COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 11 MILES SOUTHWEST OF ALLEN AT 317 PM CDT...MOVING NORTHEAST AT 20 MPH. WINDS TO 45 MPH ARE LIKELY WITH THIS STORM. PEOPLE IN COAL...HUGHES AND PONTOTOC COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. JAMES
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 330 PM CDT TUE JUL 11 2006 OKZ032-042-112045- HUGHES OK-PONTOTOC OK- 330 PM CDT TUE JUL 11 2006 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR HUGHES AND PONTOTOC COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 8 MILES SOUTH OF ALLEN AT 330 PM CDT...MOVING NORTHEAST AT 10 MPH. 50 MPH WINDS...SMALL HAIL...AND VERY HEAVY RAIN ARE LIKELY. PEOPLE IN HUGHES AND PONTOTOC COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. JAMES
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 406 PM CDT TUE JUL 11 2006 OKZ032-112115- HUGHES OK- 406 PM CDT TUE JUL 11 2006 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR HUGHES COUNTY. A STRONG THUNDERSTORM WAS LOCATED OVER GERTY AT 406 PM CDT...MOVING NORTHEAST AT 15 MPH. WINDS TO 50 MPH...SMALL HAIL...AND VERY HEAVY RAIN ARE LIKELY. PEOPLE IN HUGHES COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. JAMES
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 521 PM CDT TUE JUL 11 2006 OKZ031-112230- SEMINOLE OK- 521 PM CDT TUE JUL 11 2006 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR SEMINOLE COUNTY. A STRONG THUNDERSTORM WAS LOCATED OVER BOWLEGS AT 521 PM CDT...MOVING NORTHEAST AT 15 MPH. WINDS TO 45 MPH...SMALL HAIL...AND VERY HEAVY RAIN WILL ACCOMPANY THIS STORM. FURTHER STRENGTHENING IS POSSIBLE. PEOPLE IN SEMINOLE COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. JAMES
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 544 PM CDT TUE JUL 11 2006 OKZ005-112300- WOODS OK- 544 PM CDT TUE JUL 11 2006 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR WOODS COUNTY. A STRONG THUNDERSTORM WAS LOCATED 14 MILES NORTHEAST OF CAMP HOUSTON AT 544 PM CDT...MOVING SOUTHEAST AT 10 MPH. WINDS TO 50 MPH ARE LIKELY WITH THIS STORMS. FURTHER STRENGTHENING OF THIS STORM AND NEWLY FORMING STORMS OVER NORTHERN WOODS COUNTY IS POSSIBLE. PEOPLE IN WOODS COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. JAMES
The Vance AFB radar (KVNX), 82 km away, was scanning. The volume nearest the first event began at 22:43 UTC.
6 thunderstorm wind, 6 hail. Local standard time, as filed.
Wind gust was measured by the Oklahoma mesonet.
Hail was reported on the north side of town.
Tree limbs, four inches in diameter, were downed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2006Every state in 2006This day in weather historyWarnings in Oklahoma, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5523698, 5523699, 5523700, 5523701, 5523702, 5523703, 5523704, 5523705, 5523706, 5523707, 5523708, 5523709.